Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
148 Doctors are Online

Is BP of 114/86, normal? - Online Doctor Chats

Date : 23-Apr-2014
User rating for this question
Very Good Posted in: Hypertension and Heart Disease
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1772 Questions
Doctor:
Please proceed with your query
User:Hello
Doctor:Hi there, What can I do for you?
User:My B.P is 114/86 ..Is t fine or high?
Doctor:It's a pretty good number!
User:but 86 ?
User:my worry is why my diastolic is high ?
Doctor:The diastolic number (the lower number) is 86, that is a fine number
Doctor:there will always be very minor variations in the blood pressure throughout the day
User:Have been checking it since 2 weeks
User:systolic is 120-114 but diastolic is 86 -87
Doctor:It is a good idea to check your BP first thing in the morning for 2 to 3 days continuously
User:u mean early morning
User:what if it remains same -
Doctor:Also remember that every human being will be a bit different
User:as in?
Doctor:Let me ask you a question. How did medical science arrive at the number of 120/80 being normal?
User:no clue
User:last month was feeling some kind of palpitations and all - So my doc prescribed me inderal 10 mg ..was it okay
Doctor:It was determined by checking 1 million american military recruts between the age of 20-30 in the year 1970
User:ohhh
Doctor:You are not american, you are not built like a soldier and your general stage in life is different
Doctor:Don't hold fast and hard to this number!
User:till what reading - you will say B.P is normal
Doctor:It will cause severe anxiety
User:yes true
User:so now even when i dont feel palpitation , i am having medicne - please advice what should i do
Doctor:I am very very sure you will live a long happy life with that BP
Doctor:now as to the palpitations
User:really hahah
Doctor:i would not recommended that you continue inderal for a very long time.
User:ya , i will have side effect ?
Doctor:i think that you should discontinue it after 2-3 weeks of use and see if there is a repeat of the palpitations
User:ok will do so
User:Have asked you that till what reading u sy that B.P is normal
Doctor:No, it's a very safe drug. the problem is we shouldn't just give a drug tat will mask symptoms. If you have palpitations, we should see why they are happening
Doctor:at your age, reading of 110-125 systolic
Doctor:and 70 to 90 diastolic would be ok
Doctor:but i would be very bothered if your BP stayed around 130/90 for very long. Then I would probably give you an antihypertensive
User:actually have heard if B.P remains more that 120 /80 then it mite effects body parts
User:what is antihypertensive?
Doctor:statistically the chances are almost null. 120/80 is an average. It also depends on a persons genetics and if they have inherited any other probles with their blood vessels
Doctor:Anti Hypertension meds are 'BP' Meds, drugs that bring down your BP
User:u mean to say , have to take that fr lifelong
Doctor:Sometimes you do and sometimes you don't, it depends on the person and why they are hypertensive
Doctor:For example, if your hypertension is due to being overweight.. then losing the weight will negate the need for any more meds
User:My doc said that inderal will also lower down my B.P
Doctor:On the other hand of the Hypertension is due to say... a kidney probblem
Doctor:you would need to be on the drugs life long
User:I am 65kg and 5.2
Doctor:You are FINE! I'm happy with you're BP and your weight is fine as well.
User:kidney Problem?
Doctor:Get another opinion. I do not believe in prescribing drugs at a moments notice.
Doctor:I am not saying you have any kidney issues
Doctor:i am just giving an example
User:i am not sure why it is happening ?
User:how to detect ?
Doctor:Ma'am, if you keep stressing about your BP, your BP will go up. How about managing your stress better?
User:that what is the cause i am havig bp
Doctor:I am not going to say you have hypertension, this is a normal number
Doctor:I think you need to look into lifestyle modifications like meditation and relaxation therapy to better those numbers any furthur
User:ok sure , will do so
Doctor: XXXXXXX don't worry. you have a long life ahead of you, if those numbers go up any furthur, then we will look into the causes and the need for medications
User:thanks
Doctor:For now. Go out, live a healthy lifestyle, relax and enjoy!
Doctor:Ok. Take Care, feel free to come back anytime
User:thanks again
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor